Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 20, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 22, 2007, 4:22 AM CDT for Audrain County, Monroe County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2007, 4:22 AM CDT (09:22 UTC)
- Expired
- Mar 22, 2007, 5:00 AM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Audrain County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 127 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 2:59 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.4 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1120 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 220923
SVRLSX
MOC007-137-221000-
/O.NEW.KLSX.SV.W.0020.070322T0922Z-070322T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
422 AM CDT THU MAR 22 2007
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
AUDRAIN COUNTY IN CENTRAL MISSOURI
SOUTHERN MONROE COUNTY IN NORTHEAST MISSOURI
* UNTIL 500 AM CDT
* AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 30 MILES
WEST OF SANTA FE...OR ABOUT NEAR MOBERLY...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDDLE GROVE...
THOMPSON...
SANTA FE...
MEXICO...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3943 9186 3942 9176 3933 9172 3932 9164
3911 9170 3910 9172 3918 9210 3924 9210
3925 9212 3926 9232 3942 9231
$$
CARNEY2 follow-up statements
000
WWUS53 KLSX 220940
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
439 AM CDT THU MAR 22 2007
MOC007-137-221000-
/O.CON.KLSX.SV.W.0020.000000T0000Z-070322T1000Z/
AUDRAIN MO-MONROE MO-
439 AM CDT THU MAR 22 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR SOUTHERN MONROE AND AUDRAIN COUNTIES...
AT 433 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
19 MILES NORTHWEST OF THOMPSON...OR ABOUT 10 MILES SOUTHEAST OF
MOBERLY...MOVING EAST AT 40 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM
INCLUDE...THOMPSON...SANTA FE...AND MEXICO.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3943 9186 3942 9176 3933 9172 3932 9164
3911 9170 3910 9172 3918 9210 3924 9210
3925 9212 3926 9232 3942 9231
$$
CARNEY000
WWUS53 KLSX 220958
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
457 AM CDT THU MAR 22 2007
MOC007-137-221007-
/O.EXP.KLSX.SV.W.0020.000000T0000Z-070322T1000Z/
AUDRAIN MO-MONROE MO-
457 AM CDT THU MAR 22 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE AND AUDRAIN
COUNTIES EXPIRES AT 500 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. HOWEVER...STORMS WILL CONTINUE ACROSS THE
AREA. THE STORMS WILL CONTAIN HEAVY RAIN...SMALL HAIL...AND GUSTY
WINDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM.
LAT...LON 3943 9186 3942 9176 3933 9172 3932 9164
3911 9170 3910 9172 3918 9210 3924 9210
3925 9212 3926 9232 3942 9231
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 11:55 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Mar 21, 11:55 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1155 PM CDT WED MAR 21 2007 .UPDATE... COLD FRONT HAS INITIATED CONVECTION ACROSS SOUTHEASTERN NEBRASKA THIS EVENING AND IT IS MOVING SOUTHEAST INTO EXTREME NORTHWEST MISSOURI ATTM. BELIEVE THIS CONVECTION WILL CONTINUE TO DEVELOP AS STRONG WARM AIR ADVECTION CONTINUES UPON 50KT LLJ. BELIEVE ANY SEVERE THREAT WILL BE LIMITED TO HAIL AS MOST OF THIS ACTIVITY IS OR WILL BECOME ROOTED ABOVE THE BOUNDARY LAYER. POPS INCREASE DRAMATICALLY AFTER 06Z ACROSS THE NORTHERN PORTION OF THE CWA TO ACCOUNT FOR THIS CONVECTION. FRONT STILL ON TARGET TO STALL ALONG I-70 CORRIDOR TOMORROW MORNING. CVKING && .DISCUSSION... WARM FRONT HAS MOVED WELL NORTH OF THE AREA...AND TEMPERATURES HAVE SOARED THIS AFTERNOON TO NEAR 80 DEGREES ACROSS MUCH OF THE AREA. DEWPOINT TEMPERATURES HAVE ALSO CLIMBED INTO THE MID 50S WITH UPPER 50S/LOW 60S AS CLOSE AS EASTERN KANSAS. BOTH THE GFS AND NAM CONTINUE TO SHOW WAVES OF PRECIPITATION AFFECTING THE AREA OVER THE NEXT 72 HOURS OR SO AS A SLOW MOVING COLD FRONT MOVES INTO MISSOURI AND STALLS...AND SEVERAL SHORTWAVES RIPPLE ACROSS THE AREA IN ZONAL FLOW. TRYING TO FIGURE OUT EXACTLY WHERE THE BOUNDARY WILL SET UP AND THEREFORE WHERE THE HEAVY RAIN WILL OCCUR IS DIFFICULT. BOTH MODELS ARE FAIRLY CLOSE TO EACH OTHER...BUT ARE HAVING SOME RUN-TO-RUN CONSISTENCY ISSUES. IT STILL APPEARS THAT THE HEAVIEST RAIN WILL OCCUR NORTH OF THE I-70 CORRIDOR...PRIMARILY THURSDAY NIGHT AND FRIDAY MORNING. K-INDEX VALUES ARE PRETTY IMPRESSIVE FOR EARLY SPRING DURING THAT TIME PERIOD WITH BOTH MODELS AS HIGH AS 35-40 ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE 40KT LOW LEVEL JET PUSHING UP INTO THE AREA SHOULD BE MORE THAN ENOUGH TO KEEP THE CONVECTION FED WITH PLENTY OF JUICY AIR FROM THE GULF OF MEXICO ALL NIGHT. I WOULDNT BE SURPRISED TO SEE SOME SPOTS GET SEVERAL INCHES OF RAIN OUT OF THIS. WILL UPDATE THE HYDROLOGIC OUTLOOK (ESF) WITH THE LATEST THINKING...BUT WILL NOT ISSUE ANY FLOOD WATCHES AT THIS TIME. THE WARM FRONT/BAROCLINIC ZONE IS EXPECTED TO MOVE NORTH OF THE AREA SATURDAY AND SUNDAY...GIVING THE AREA A BREAK FROM THE HEAVIEST OF THE RAINS. HOWEVER PLENTY OF MOISTURE WILL REMAIN IN PLACE SO HAVE CONTINUED WITH CHANCE POPS THROUGH THE WEEKEND. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE REMAINDER OF THE FORECAST. CARNEY && .AVIATION... FOR THE 06Z TAFS... NOT TOO MUCH CHANGE IN THINK FROM 00Z TAFS. COMPLEX OF TSRA OVR NWRN MO AT 05Z IS EXPECTED TO MOVE EWD ACROSS NRN MO AND REACH KUIN AROUND 11Z. CDFNT IS MOVG SEWD WHICH WILL CAUSE SHRA AND SCT TSRA TO MOVE INTO KCOU/KSTL/KSUS BETWEEN 10-14Z. FRONT WILL STALL ALG A KMKC-KSTL LINE LATE MORNING AND AFTERNOON BEFORE LIFTING BACK NWD AS A WRMFNT THURSDAY EVENING. HAVE KEPT PROB30 GROUPS 18-24Z TOMORROW AT KCOU/KSTL/KSUS TO REFLECT DEVELOPMENT ALONG THE FRONT AND THEN BETTER CHANCE AT KUIN TOMORROW EVENING AS LOW LEVEL FORCING INCREASES AS FRONT MOVES NWD. GRADIENT WINDS WILL SLOWLY DIMINISH OVERNIGHT EXCEPT NEAR TSRA...AND MAY GO LGT AND VRB WHERE THE FRONT STALLS OUT TOMORROW. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 21, 3:45 PM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 345 PM CDT WED MAR 21 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 345 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT AS THE COLD FRONT PUSHES INTO THE AREA FROM THE NORTHWEST. HEAVY RAIN AND LARGE HAIL ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS ARE LIKELY FROM THURSDAY INTO FRIDAY ACROSS MUSH OF THE REGION AS A FRONTAL SYSTEM LINGERS OVER THE AREA FOR MUCH OF THIS PERIOD AND INTERACTS WITH A WARM AND UNSTABLE AIRMASS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. A FEW PERIODS OF HEAVY RAINFALL ARE POSSIBLE WITH THE THUNDERSTORMS... ESPECIALLY THURSDAY AND THURSDAY NIGHT. SEE THE LATEST FLOOD PRODUCTS FROM THE ST LOUIS NATIONAL WEATHER SERVICE OFFICE FOR ADDITIONAL DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION FROM SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ATTENTION MAY BE REQUIRED ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS TONIGHT. SPOTTERS ARE ASKED TO RELAY OCCURRENCES OF FLOODING OR RAINFALL AMOUNTS OF ONE INCH OR GREATER.
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 10:40 AM CDT | Flash Flood Watch | LSX | Crawford, Franklin, Gasconade, Jefferson, Lincoln, Saint Charles and 6 more | 3 hr |
| Mar 22, 3:39 PM CDT | Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 20 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.